MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Codes Inflation Problem (1310); Inadequacy of Device Shape and/or Size (1583); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: primary osteoporosis type of fracture: compression fracture it was reported that intra-op, the balloon distorted on inflation.Additionally, the position of the marker deviated; and thus, the product was taken out of the patient's body.On checking, the stylet and inner tube inside the balloon appeared to be deformed.Therefore, the inflatable bone tamp was replaced with another one after using the curette.The bone quality of the patient seemed to be hard; but the procedure was completed successfully with a new product.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirmed the inner tube located inside the ibt balloon of the ibt has been bent/deformed.Functional inspection with a sample syringe confirmed the balloon was able to inflate and deflate but very slowly.The balloon did not have any punctures that could cause a leak.It appears something is restricting the flow.It was unable to determine root cause of damaged ibt.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9176601
Report Number9612164-2019-04304
Device Sequence Number19480827
Product Code HRX
UDI-Device Identifier00763000025595
UDI-Public00763000025595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Device Lot Number216938263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1